On the Limit Equilibrium Payoff Set in Repeated and Stochastic Games
This paper provides a dual characterization of the limit set of perfect public equilibrium payoffs in stochastic games (in particular, repeated games) as the discount factor tends to one. As a first corollary, the folk theorems of Fudenberg, Levine and Maskin (1994), Kandori and Matsushima (1998) and Hörner, Sugaya, Takahashi and Vieille (2011) obtain. As a second corollary, in the context of repeated games, it follows that this limit set of payoffs is a polytope (a bounded polyhedron) when attention is restricted to equilibria in pure strategies. We provide a two-player game in which this limit set is not a polytope when mixed strategies are considered.
(This abstract was borrowed from another version of this item.)
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Drew Fudenberg & David K. Levine & Satoru Takahashi, 2004.
"Perfect Public Equilibrium When Players Are Patient,"
Harvard Institute of Economic Research Working Papers
2051, Harvard - Institute of Economic Research.
- Fudenberg, Drew & Levine, David K. & Takahashi, Satoru, 2007. "Perfect public equilibrium when players are patient," Games and Economic Behavior, Elsevier, vol. 61(1), pages 27-49, October.
- Takahashi, Satoru & Levine, David & Fudenberg, Drew, 2007. "Perfect Public Equilibrium When Players Are Patient," Scholarly Articles 3196336, Harvard University Department of Economics.
- Drew Fudenberg & David K Levine & Satoru Takahashi, 2004. "Perfect Public Equilibrium When Players are Patient," Levine's Working Paper Archive 618897000000000865, David K. Levine.
- Michihiro Kandori & Hitoshi Matsushima, 1997. "Private observation and Communication and Collusion," Levine's Working Paper Archive 1256, David K. Levine.
- SORIN, Sylvain, 1988.
"Repeated games with complete information,"
CORE Discussion Papers
1988022, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Sorin, Sylvain, 1992. "Repeated games with complete information," Handbook of Game Theory with Economic Applications, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 1, chapter 4, pages 71-107 Elsevier.
- Johannes Hörner & Takuo Sugaya & Satoru Takahashi & Nicolas Vieille, 2011. "Recursive Methods in Discounted Stochastic Games: An Algorithm for δ→ 1 and a Folk Theorem," Econometrica, Econometric Society, vol. 79(4), pages 1277-1318, 07.
- repec:dau:papers:123456789/6102 is not listed on IDEAS
When requesting a correction, please mention this item's handle: RePEc:cla:levarc:786969000000000412. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David K. Levine)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.